RLS and sleep issues

Hi - I have been taking Mirapexin 0.088mg tablets now for a few months - My dose is currently 4 tablets at night... When i was 1st taking them they used to knock me out to sleep within an hour, now I am finding they do not have the same effect and I am struggling to sleep.. Not only do they not work for my RLS but they seem to make me hyperactive too... Is this common? Do these tablets cause you to have difficulty sleeping?

8 Replies

oldestnewest
  • Hi V.V. I used to take three 0.088mg tabs of Mirapexin per night but, like you, after about a year the effect wore off, I was having to take about 4 a night too. Now I'm on Neupro patches. Your problems may be caused by the dosage. Three tabs was deemed the maximum usually used for RLS. Mirapexin is essentially a treatment for Parkinson's Disease (a very serious neurological condition), where the dosage was about 8 tabs. Four tabs is probably a high dose and could be causing the negative effects on you that you describe. Reading the entries on this site lead you to realise that it's "different strokes for different folks". RLS sufferers use all sorts of meds, in all sorts of combinations, resulting in different degrees of success in combatting the illness but with different side effects. Hey, guys (and guyesses!), what do the rest of you think?

  • Hi VV, not heard from you for a while, so i presumed you where doing ok, sorry you seem to be not sleeping to good lately,

    I take the prolonged release version of this med, and i dont know anyone else who has it !! but for me its the best med ive had so far, maybe its time for you to try something different now. As for the sleep issues, my dose 1.05mg, help me sleep,usually in an hour, so weird, they way we are different, makes me wonder when mines going to stop working. hope you get some sleep tonight.

    off subject, hows your hands lately, i know you have arthritis in them, hope thats not bothering you to much, mines seems to be quiet at the moment . take care

    jean

  • Hi, the leaflet should tell you what the highest dose is for RLS. when taking Mirapexin. If you have reached the highest dose and you are having trouble sleeping, then sounds as if you are getting augmentation from them. I cant remember but does the leaflet say they can cause restlessness, or maybe i am thinking of another med...

    So, it sounds as if its time to try something different when a medication has stopped working and you are at the highest dose allowed.

  • I think that both ropinerole and mirapex(in) have a side effect of insomnia. I take zopiclone sleeping medication to help sleep.

  • hello new to this ! i fully agree ropinerole appears to give me insomnia

    also

  • If Ropinerole or Mirapexin seem to be giving you insomnia, and you are at the highest dose, or close to it, it means that the med is not helping any more. Lots of options, like a drug holiday. Sometimes that is needed to "reset" things. At the higher dose, these meds are wel known to "turn on you". Some people have no issues, but lots do.

    rlshelp.org is a great place to read, ask questions, and definitely check out the treatment page-"Drugs and Foods to Avoid", also.

  • Thank you for your replies! It means alot!

  • hi vv, did you get some sleep last night ??

    jean

You may also like...